Does prednisone cause your blood pressure to go up?

Yes. Prednisone has numerous side effects, including glucocorticoid side effects, like elevated blood sugar and diabetes; and minerolocorticoid side effects like fluid retention and high blood pressure. The minerolocorticoid side effects tend to be less prominent though.
Yes. It causes sodium retention, and also enhances Insulin resistance. Both are synergistic in increasing blood pressure. A solitary injection or dose will have minimal effect.

Related Questions

Can prednisone cause high blood pressure?

It can. Prednisone is an oral corticosteroid and is associated with increased intraocular pressure (glaucoma) and generalized rise in blood pressure as well. This may, at least partially, be due to fluid retention and increased blood volume. Steroids given by other routes--inhaled/topical/injection--do not seem to have this side effect. Blood pressure should be monitored carefully when taking prednisone. Read more...

Can prednisone lower blood pressure in a seventy year old male?

Usually not! Prednisone usually will increase blood pressure, Insulin resistance, worsen lipid profiles, cause osteoporosis, etc. The fluid retention that it can induce can aggravate or worsen congestive heart failure, which would lower blood pressure. Finally, if given for pain, and the patient has a significant reduction in pain, this might lower bp! Read more...
Inlikely. This depends on why you are getting prednisone. If it is relieveing pain this could be the reason. Other medications you are on can help clarify this also. You evaluation will help clarify this. Read more...
Prednisone. It should not lower your blood pressure. If you have been on Prednisone for a long time and stop all of a sudden then yes your blood pressure may drop (as Prednisone can suppress your adrenal gland). Read more...

I feel light headed, nauseau, and my blood pressure at one point read 160/105. I'm taking prednisone, on 20 mg right now.

Other cause. That BP isn't high enough to cause symptoms. Moreover, isolated and/or temporary elevations of blood pressure are neither unusual nor harmful. Your dizziness & nausea are likely related to other health problems - for instance, why are you taking prednisone? Read more...